Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 330, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2003, 5:17 PM EDT for Chattahoochee County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 5:17 PM EDT (21:17 UTC)
- Expired
- Jul 13, 2003, 5:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Chattahoochee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WUUS52 KFFC 132117 SVRATL GAC053-132145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA * UNTIL 545 PM EDT * AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FORT BENNING...MOVING SOUTH AT 10 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CUSSETA AND FORT BENNING. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3242 8479 3238 8500 3223 8491 3223 8470 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SUN JUL 13 2003 CONVECTION AGAIN FORMING ON OLD BOUNDARIES AND CHANCE POPS LOOK OKAY FOR TONIGHT. UPPER PATTERN UNCHANGED THROUGH MONDAY...WITH WEAK SHORT WAVES MOVING THROUGH UPPER TROUGH. UPPER HIGH BUILDS EASTWARD ON TUESDAY AS EASTERN TROUGH PULLS OUT. HAVE SHOWN SOMEWHAT LOWER POPS FOR MONDAY NIGHT THROUGH TUESDAY. UPPER RIDGE HOLDING OVER THE CWA THROUGH THE EXTENDED...BUT SHOULD BE ENOUGH HEATING AND INSTABILITY FOR LOW CHANCE OF AFTERNOON/EVENING THUNDERSTORMS THROUGH SUNDAY. TEMPERATURES WILL BE PERSISTENCE. .PRELIMINARY POINT TEMPS/POPS... KATL 69 86 69 88 / 40 40 30 30 KAHN 68 87 68 89 / 40 40 30 30 KGVL 67 85 68 88 / 40 40 30 30 KRMG 68 88 68 90 / 40 40 20 30 KCSG 72 90 70 91 / 40 40 30 30 KMCN 70 89 69 91 / 40 40 30 30 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. 41
Hazardous weather outlook, Jul 13, 6:00 AM EDT, 11 hours 17 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY. .SYNOPSIS... A STATIONARY FRONT OVER TENNESSEE AND THE SOUTH APPALACHIANS WILL DRIFT INTO NORTH GEORGIA THROUGH TONIGHT. A TROUGH OF LOW PRESSURE ACROSS NORTH GEORGIA WILL WEAKEN TODAY. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... A MOIST AIRMASS WILL CONTINUE OVER THE AREA. CAPES OF 500 TO 1500 CAN BE EXPECTED...ALONG WITH LIFTED INDICES OF MINUS 2 TO MINUS 6. ALSO...WEAK UPPER LEVEL ENERGY WILL MOVE ACROSS THE AREA AND DEEPEN AN UPPER LEVEL TROUGH OF LOW PRESSURE. THIS WILL AID THUNDERSTORM DEVELOPMENT. .FOR SPOTTERS... SPOTTERS SHOULD REMAIN ALERT IN CASE ACTIVATION IS NEEDED. .OTHER HAZARDS... HEAVY RAIN AND SOME FLOODING MAY ALSO OCCUR. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Jul 13, 5:06 PM EDT, 11 minutes before
GAZ090-132140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 506 PM EDT SUN JUL 13 2003 ...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN CHATTAHOOCHEE COUNTY UNTIL 530 PM EDT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT BENNING...MOVING SOUTH AT 10 MPH. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 540 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 29 min |
| Jul 12, 10:15 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 30 min |
| Jul 12, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 33 min |
| Jul 13, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 20 min |
| Jul 13, 1:47 AM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 28 min |
| Jul 13, 2:02 AM EDT | Severe Thunderstorm Warning | FFC | Paulding | 28 min |
| Jul 13, 2:29 AM EDT | Severe Thunderstorm Warning | FFC | Paulding | 31 min |
| Jul 13, 2:45 AM EDT | Flash Flood Warning | FFC | Paulding | 2 hr |
| Jul 13, 3:03 AM EDT | Flash Flood Warning | FFC | Gordon | 117 min |
| Jul 13, 3:51 AM EDT | Flash Flood Warning | FFC | Floyd | 114 min |
| Jul 13, 4:25 AM EDT | Flash Flood Warning | FFC | Bartow | 3 hr |
| Jul 13, 5:09 AM EDT | Flash Flood Warning | FFC | Cherokee | 2 hr |
| Jul 13, 5:30 AM EDT | Flash Flood Warning | FFC | Polk | 2 hr |
| Jul 13, 12:48 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 27 min |
| Jul 13, 1:20 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Monroe | 25 min |
| Jul 13, 1:45 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 30 min |
| Jul 13, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 40 min |
| Jul 13, 4:50 PM EDT | Flash Flood Warning | FFC | Marion | 85 min |
| Jul 13, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Union | 30 min |
| Jul 13, 6:04 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Muscogee | 86 min |
| Jul 13, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 23 min |
| Jul 13, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Emanuel, Fulton | 34 min |
| Jul 13, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 23 min |
| Jul 13, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 36 min |
| Jul 13, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 33 min |
| Jul 13, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 55 min |
| Jul 13, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 36 min |
| Jul 13, 7:07 PM EDT | Flash Flood Warning | FFC | Catoosa, Whitfield | 113 min |
| Jul 13, 7:10 PM EDT | Flash Flood Warning | FFC | Webster | 2 hr |
| Jul 13, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Pickens | 50 min |
| Jul 13, 7:16 PM EDT | Flash Flood Warning | FFC | Murray | 119 min |
| Jul 13, 7:22 PM EDT | Flash Flood Warning | FFC | Gilmer | 113 min |
| Jul 13, 7:34 PM EDT | Tornado Warning | FFC | Pickens | 26 min |
| Jul 13, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 35 min |
| Jul 13, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 46 min |
| Jul 13, 7:50 PM EDT | Flash Flood Warning | FFC | Bartow, Cherokee, Floyd, Gordon, Pickens | 115 min |
| Jul 13, 7:59 PM EDT | Flash Flood Warning | FFC | Emanuel, Johnson | 106 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.